MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-3-8-HELIX
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto coil has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed and an event cause could not be conclusively determined from the provided information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of concerto premature detachment.The patient was undergoing coiling of a gi bleed.The patient anatomy was normal (not tortuous and not a high flow rate.) the devices were prepared as indicated in the ifu.It was reported that during the procedure, coils had been placed in the patient.A final coil (concerto 3-8) was attempted to be placed.The coil reportedly became jammed in the middle section of the catheter.The wire was pushed, then bent, and the coil detached into the microcatheter.Everything was pulled from the patient.The final run showed embolization and the procedure was ended.There were no reports of patient injury in association with this event.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8461668
Report Number2029214-2019-00251
Device Sequence Number2839699
Product Code KRD
UDI-Device Identifier00847536013391
UDI-Public00847536013391
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Model NumberNV-3-8-HELIX
Device Lot NumberA772224
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2019
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR